Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 9, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 10:24 PM CDT for LeFlore County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 10:24 PM CDT (03:24 UTC)
Expired
Apr 9, 2021, 11:00 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 40 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS84 KTSA 100324
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1024 PM CDT Fri Apr 9 2021
 
ARZ029-OKZ076-100400-
Sebastian AR-Le Flore OK-
1024 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
EASTERN LE FLORE COUNTIES UNTIL 1100 PM CDT...

At 1024 PM CDT, strong thunderstorms were located along a line
extending from near Bokoshe to 4 miles northwest of Lake Wister State
Park to 5 miles south of Heavener to 3 miles east of Octavia.
Movement was east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Poteau...                         Heavener...
Panama...                         Mansfield...
Wister...                         Howe...
Hartford...                       Huntington...
Bokoshe...                        Midland...
Cameron...                        Heavener Runestone State Park...
Big Cedar...                      Lake Wister State Park...
Shady Point...                    Patterson...
Arkola...                         Hodgen...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Oklahoma. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for west central Arkansas.

LAT...LON 3481 9469 3497 9486 3520 9483 3520 9482
      3523 9482 3507 9423 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3495 9438
      3495 9441 3493 9445 3451 9447 3451 9470
TIME...MOT...LOC 0324Z 263DEG 41KT 3517 9478 3498 9481 3482 9463 3453
9464

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 9:48 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 9, 9:48 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
948 PM CDT Fri Apr 9 2021

...UPDATE...

.DISCUSSION...
At mid evening...the cold front was positioned in Northeast
Oklahoma from Delaware county southwest to Okfuskee county and
then extended further southwest into South Central Oklahoma. A
broken line of strong to severe storms resided along the front
within the instability axis and axis of low level frontogenetic
lift. The greater/stronger mid level lapse rates were located
across Southeast Oklahoma while more meager lapse rates were
located into far Northwest Arkansas. In response...as storms have
become more linear...damaging winds have become the primary threat
with a secondary threat of large hail mainly south of Interstate
40. Over the past hour...0-3km bulk shear values have tried to
become more perpendicular to the front across Southeast Oklahoma
with 0-1km shear values around 15-30KTs which would allow for a
continued low tornado potential...especially along the leading
line of the linear convection. A severe thunderstorm watch remains
in effect for the CWA along and ahead of the cold front.

Behind the cold front...an increasing 35-45KT low level jet along
with a some weak mid level frontogenetic forcing has allowed for
a few light rain showers and lightning strikes over Osage/Pawnee
counties in Northeast Oklahoma. Also behind the front...gusty
northwesterly winds have made it to the surface with gusts 35 to
45 and locally higher across Northeast Oklahoma. A wind advisory
remains in effect through late this evening for much of Northeast
Oklahoma.

Over the next few hours...this line of convection is expected to
continue to shift east and southeast along the cold front through
Southeast Oklahoma and Northwest Arkansas with the leading line
of convection exiting the CWA around 04-05z. Damaging winds of 60
to 70 mph will remain the primary threat with a secondary threat
of large hail and also a low tornado potential as this activity
moves further through the CWA. The greater potential for severe is
forecast across Southeast Oklahoma where more surface based
instability resided along with 60+ deg dewpoints. The majority of
the precip should be exiting by 06z with a slight chance of a
lingering shower in far Northwest Arkansas as the upper level low
moves through the region.

Overnight tonight...the gusty northwesterly winds should let up
some as the low level jet weakens...though remaining breezy with
gusts in the 15 to 25 mph range. Current wind advisory goes to 04z
and west of the CWA...the stronger gusts have begun to come down a
bit. Thus...for now will hold the advisory as is and continue to
monitor conditions. With the northwesterly flow...drier air was
moving into the region which will aid in low temps getting down
into the 40s tonight for most locations. For the evening
update...have added adjustments to wind grids and pops/wx based
on latest obs/radar trends and also minor adjustments to hourly
temp/dewpoint/sky grids to account for latest obs. The rest of the
forecast seems to be in good shape at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  65  45  79 /  80   0   0   0
FSM   48  64  44  80 /  90   0   0   0
MLC   45  67  45  80 /  90   0   0   0
BVO   43  65  42  77 /  70   0   0   0
FYV   44  59  41  75 /  90  10   0   0
BYV   47  57  44  75 /  90  20   0   0
MKO   45  64  44  78 /  90   0   0   0
MIO   45  61  42  75 /  90  20   0   0
F10   44  66  44  80 /  80   0   0   0
HHW   47  68  45  79 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ054>057-
     059>062-064>067.

AR...None.
&&

SHORT TERM...20
Hazardous weather outlook, Apr 9, 5:01 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CDT Fri Apr 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Fri Apr 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 7 PM.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to expand in coverage
across northeast Oklahoma late this afternoon and spread east and
southeast into northwest Arkansas and southeast Oklahoma this
evening as a cold front moves into the region. Storms will likely
quickly become severe with large hail up to 2 inches and greater and
damaging wind gusts being the primary threats. Discrete storms
into this evening will also pose a risk for tornadoes.

Storm coverage should organize into more of a linear complex this
evening as the cold front moves across eastern Oklahoma and
northwest Arkansas. In response, storms should transition to more
of a damaging wind threat with gusts of 60 to 70 mph possible
through the late evening hours. A low tornado potential may also
be possible through late evening, especially along the leading
line of the linear complex.

Also through this evening, locally heavy rainfall could create
localized areas of flash flooding potential. Forecast rainfall
amounts in the half inch to one and a half inch range will be
possible through this evening. Precipitation is forecast to taper
off from west to east and exit southeast Oklahoma and northwest
Arkansas by late evening with the departing cold front. Behind the
cold front, gusty northwesterly winds of 20 to near 40 mph are
forecast over mainly eastern Oklahoma through late evening before
the cold front pulls far enough away from the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential.
TUESDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty north winds will continue on Saturday which will raise fire
weather concerns for locations which receive little to no rainfall
today. The next chance for showers and isolated thunderstorms
returns by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 9, 9:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     NON-TSTM WND DMG HOMINY                  36.41N 96.39W
04/09/2021                   OSAGE              OK   EMERGENCY MNGR

            HIGH WINDS BLEW DOWN POWER POLE, WINDS
            ESTIMATED NEAR 50 MPH.

&&
Local storm report, Apr 9, 10:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     FAYETTEVILLE            36.06N 94.16W
04/09/2021  M59 MPH          WASHINGTON         AR   ASOS

            ASOS AT DRAKE FIELD REPORTS GUST OF 59 MPH.

&&
Local storm report, Apr 9, 10:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     CINCINNATI              36.04N 94.51W
04/09/2021                   WASHINGTON         AR   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN.

&&
Special weather statement, Apr 9, 10:12 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1012 PM CDT Fri Apr 9 2021

ARZ010-011-019-020-029-OKZ069-072-076-100345-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
Adair OK-Sequoyah OK-Le Flore OK-
1012 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN...
CRAWFORD...SEBASTIAN...SOUTHERN WASHINGTON...EASTERN SEQUOYAH...
SOUTHEASTERN ADAIR AND NORTHEASTERN LE FLORE COUNTIES UNTIL 1045 PM
CDT...

At 1011 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Brentwood to 2 miles northeast of
Bokoshe. Movement was east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Charleston...
Cedarville...                     Mountainburg...
Natural Dam...                    Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Mulberry...                       Mansfield...
Dyer...                           Hackett...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 40 in Oklahoma between mile markers 313 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 49.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northwestern and west central Arkansas.

LAT...LON 3577 9370 3538 9371 3537 9375 3542 9380
      3531 9381 3532 9392 3523 9392 3523 9402
      3514 9403 3514 9414 3510 9414 3506 9425
      3523 9482 3588 9444 3588 9352 3576 9352
TIME...MOT...LOC 0311Z 276DEG 38KT 3583 9406 3522 9476
Local storm report, Apr 9, 10:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     TONTITOWN               36.18N 94.23W
04/09/2021                   WASHINGTON         AR   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN.

&&
Special weather statement, Apr 9, 10:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1024 PM CDT Fri Apr 9 2021

ARZ029-OKZ076-100400-
Sebastian AR-Le Flore OK-
1024 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
EASTERN LE FLORE COUNTIES UNTIL 1100 PM CDT...

At 1024 PM CDT, strong thunderstorms were located along a line
extending from near Bokoshe to 4 miles northwest of Lake Wister State
Park to 5 miles south of Heavener to 3 miles east of Octavia.
Movement was east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Poteau...                         Heavener...
Panama...                         Mansfield...
Wister...                         Howe...
Hartford...                       Huntington...
Bokoshe...                        Midland...
Cameron...                        Heavener Runestone State Park...
Big Cedar...                      Lake Wister State Park...
Shady Point...                    Patterson...
Arkola...                         Hodgen...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Oklahoma. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for west central Arkansas.

LAT...LON 3481 9469 3497 9486 3520 9483 3520 9482
      3523 9482 3507 9423 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3495 9438
      3495 9441 3493 9445 3451 9447 3451 9470
TIME...MOT...LOC 0324Z 263DEG 41KT 3517 9478 3498 9481 3482 9463 3453
9464

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:02 PM CDTSpecial Weather StatementTSARogers28 min
Apr 9, 7:09 PM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
Apr 9, 7:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee48 min
Apr 9, 7:24 PM CDTSpecial Weather StatementTSATulsa36 min
Apr 9, 7:29 PM CDTSpecial Weather StatementTSAOttawa31 min
Apr 9, 7:38 PM CDTSpecial Weather StatementTSACraig, Nowata37 min
Apr 9, 7:38 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner52 min
Apr 9, 7:41 PM CDTTornado WarningTSACreek, Tulsa20 min
Apr 9, 7:52 PM CDTSpecial Weather StatementTSACherokee, Mayes23 min
Apr 9, 7:56 PM CDTSpecial Weather StatementTSAOkfuskee34 min
Apr 9, 8:02 PM CDTSevere Thunderstorm WarningTSADelaware29 min
Apr 9, 8:28 PM CDTSpecial Weather StatementTSACherokee, Mayes32 min
Apr 9, 8:29 PM CDTSevere Thunderstorm WarningTSAPittsburg46 min
Apr 9, 8:49 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee41 min
Apr 9, 8:59 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha50 min
Apr 9, 9:03 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah42 min
Apr 9, 9:24 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha66 min
Apr 9, 9:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah48 min
Apr 9, 9:30 PM CDTSpecial Weather StatementTSAMuskogee30 min
Apr 9, 9:35 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha55 min
Apr 9, 9:37 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah38 min
Apr 9, 9:58 PM CDTSevere Thunderstorm WarningTSAChoctaw, LeFlore, Pushmataha47 min
Apr 9, 10:33 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah42 min
Apr 9, 9:00 PM CDTSpecial Weather StatementTSABenton, Washington30 min
Apr 9, 10:07 PM CDTSevere Thunderstorm WarningTSACarroll, Madison23 min
Apr 9, 10:12 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian33 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.